I did, or so says my allergist. I had to go to the allergist today for a follow-up to my problems from a few weeks ago and I have this rash all over my body and it's making me nuts. It itches so bad. She isn't sure what it is but says it's probably from taking Alieve. Has anyone ever heard of such a thing or had this happen to them?
I've been taking Alieve (naproxen) for years and NEVER have I ever had a rash like this. I really don't think it's the Alieve, but I could be wrong.
I have allergies to something, but we (the allergist and myself) can't seem to pin point exactly what is causing it. At first I thought it was Chinese food....seemed like I always had problems after eating it. Swollen lips, tongue, uvula, hands, feet, hives, etc. So I stopped eating it and I still have problems, but not as often.
I mowed the yard about 3 weeks ago. First time doing that in a long time. Next evening, I had a swollen uvula, then a sore on my uvula, then my tongue was swollen for two days. The following week, my right eye would not stop watering and now I have this itchy, rash all over my body.
I guess I'm just a freak with somekind of allergy and afraid that I will never know what is causing it.
Last edited by smileygirll; 04-19-2007 at 05:59 PM.
The fact that you have been taking Aleve for years doesn't mean that you can't be allergic. Allergies are a cumulative exposure thing. Like this: the first time you get stung by a bee, you're fine. You're fine the second and third and fourth times, too- but the fifth time you get a lot more swelling. The sixth, maybe a rash and some breathing difficulty. The seventh, maybe anaphylaxis. Does this make sense? I had to stop eating Chinese food when I lived in Germany, my reactions were getting worse and worse. But I have no problem with Chinese food here.
Stick with the allergist, hopefully the tests will show whatever it is. In the meantime, make sure you check labels carefully and avoid naproxen (Aleve). Good idea to avoid ibuprofen (Advil, Motrin) and anything with aspirin, too- at least until you know if that was what caused the allergy.
The Following User Says Thank You to dustoffkid For This Useful Post: jossr (11-21-2012)
Thanks for your reply. I realize you are right. I remember when I first started going to the allergist a few years ago, she told me that anyone could develop an allergy to anything at anytime. I guess I just wasn't thinking about medicine (Aleve) when she said that my rash could be caused by Aleve. She did say it was alright to take Tyelnol when needed inplace of the Aleve. So that is what I'll do.
My mother had taken Aleve and Advil for years and suddenly one day she developed a rash after taking Aleve. She called me, I told her to take an antihistamine but don't take it again. About a month later she took some Advil and had the same rash, but also had some swelling of the throat. Long story short, she can no longer take any NSAIDs. Don't mess around with these kinds of things, an anaphylactic reaction could kill you. Be safe!